Thunderstorm Wind, Camden
- When
- July 22, 1:22 PM EST
- Where
- Camden County, Lindenwold
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.817, -74.983
A severe thunderstorm pulled down several large tree limbs and wires in Lindenwold Borough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm pulled down several large tree limbs and wires in Lindenwold Borough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 10:10 AM EST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 AM EDT TUE JUL 22 2003
JUST UPDATED ZONES AND ISSUED FLOOD WATCH THRU TNGT FOR AREA
ESSENTIALLY TO THE NW OF PHL...WHERE THERE WERE SGFNT RAINS YDA. SCT
SHWR/TSTMS ACTVTY POPPED UP THIS MRNG...AND ERYR PROG RUNS SHOWED IT
MOVG N BY ERY AFTN...WITH MORE LATER TDA AND TNGT. ONLY MINOR TWEAKS
TO TEMP/WIND...AND ADDED HUMID TO ALL ZONES THIS AFTN.
MARINE FCSTR HAS RAISED SML CRAFT ADVY ON DE BAY.
KRAUS
----------------------------------------
TSTMS CONT TO RUMBLE THROUGH THE NIGHT AS SHRTWV IMPLS ROUND THE
LARGER SCALE UPPER TROF WHICH IS SETTING UP OVER THE ERN U.S. FM
STLT IMAGERY...THE LATEST SHRTWV APPRS TO BE HEADED NEWD THRU WRN NY
AND PA ATTM. ASSOCD TSTMS ARE MOVG THRU NERN PA INTO NWRN NJ. THIS
ACTVTY PLUS ERYR STORMS HAVE PRODUCED TOTAL RAINFALL OF 2-4 INCHES
OVER MANY AREAS IN NRN PART OF OUR CWA. NO FLOODING REPORTED YET
BUT NO DOUBT THESE AREAS ARE MORE VULNERABLE TO FLOODING FROM
ADDITIONAL RAINS WHICH ARE EXPECTED OVER THE NEXT COUPLE OF DAYS.
WILL RE-ISSUE FLOOD POT STMT.
FAIRLY POWERFUL SHRTWV TROF IS EVIDENT ON STLT DIGGING SEWD THRU THE
UPR MS VLY ATTM. THIS FEATURE SHOULD HELP AMPLIFY THE LARGE TROF
OVER THE NEXT COUPLE OF DAYS. DEEP LAYER FLOW ALONG THE E COAST
WILL BECOME INCRGLY SLY BRINGING COPIOUS MSTR TO THE AREA. WITH WK
FNTL BNDRY FCST TO STALL OVER OR JUST W OF OUR CWA...HAVE OPTED FOR
LIKELY POPS BOTH TODAY AND WED...WITH EMPHASIS ON DIURNALLY FAVORED
AFTN/EVE PD. TEMPS SHOULD FOLLOW A GRADUAL DCRG TREND AS UPPER TROF
SETS UP AND OVERALL CLDNS INCRS.
EXTDD...KEPT WEEKEND FAIR AS TROF IS SUPPOSED TO EXIT BY THEN. NEXT
SYS SHOULD AFFECT WX EARLY NEXT WEEK...SO HAVE INTRODUCED A CHC OF
SHRA/TSRA ON MON.
MARINE...SMALL CRAFT ADVISORY CONTINUED ON THE OCEAN FOR SEAS. SCA
MAY BE NEED FOR DEL BAY ON WED AS SLY WINDS ARE EXPECTED TO INCR.
.PHI...FLASH FLOOD WATCH THRU TNGT PA54-55,60-62,67-69,
NJ1,7-10,12,15
SML CRAFT ADVY CST AND DE BAY.DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 605 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS. THESE STORMS COULD ALSO PRODUCE VERY HEAVY DOWNPOURS AND LOCALIZED FLOODING. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY AND DELAWARE COASTS. .DAYS TWO THROUGH SEVEN... THE RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LOCALIZED FLOODING EXTENDS THROUGH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY...AND POSSIBLY ALSO ON WEDNESDAY OR THURSDAY. AMC
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-222045- SPECIAL WEATHER STATEMENT -POSSIBLE SEVERE THUNDERSTORMS NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1057 AM EDT TUE JUL 22 2003 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A SLOW MOVING COLD FRONT OVER PENNSYLVANIA...AND HIGH PRESSURE OVER THE ATLANTIC COAST IS CAUSING A SOUTH TO SOUTHWEST FLOW OF UNSTABLE TROPICAL AIR. WITH SUFFICIENT AFTERNOON HEATING...STRONG THUNDERSTORMS ARE FORECAST INTO THIS EVENING AND SOME MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...VERY HEAVY DOWNPOURS AND DAMAGING WINDS. VERY HEAVY RAIN FELL MONDAY EVENING OVER PARTS OF EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY...AS A RESULT A FLOOD WATCH HAS BEEN ISSUED FOR AREAS WEST AND NORTH OF PHILADELPHIA THIS AFTERNOON THROUGH TONIGHT. BE PREPARED TO SEEK SHELTER IN THE EVENT A WARNING IS ISSUED FOR YOUR PARTICULAR COUNTY...AND NEVER DRIVE THROUGH FLOOD WATERS. THE STORMS LAST EVENING WERE ACCOMPANIED BY NUMEROUS LIGHTNING STRIKES AND THERE MAY BE POWER OUTAGES FROM TODAYS STORM. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS FOR FURTHER DETAILS OR UPDATES. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.ERH.NOAA.GOV/PHI IN SMALL LETTERS. EBERWINE/SHERWOOD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
154 PM EDT TUE JUL 22 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 PM HILLSBOROUGH NJ HEAVY RAIN
07/22/03 SOMERSET .75 INCH RAIN IN 8
MINUTESThe Philadelphia radar (KDIX), 51 km away, was scanning. The volume nearest the first event began at 18:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333423.